MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Catalog Number 154006
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient used overnight bag 154006 with their ostomy bag.Patient stated urine did not flow from this ostomy pouch into their drainage bag as it should, and patient has to manually push the urine down at times.Patient advised there was no connection problem between the adapter and overnight bag (snugly connected).Representative explained to customer that bd did not manufacture the ostomy pouch/adapter, however they should be universal.Patient mentioned they clean it and reuse it and have been using this same bag since august.The overnight night bag did utilize a vented port to allow for air exchange and would cause the system to vapor lock should it become saturated.Bd cannot recommend the cleaning and reuse of this bag as it was labeled single use.Suggested speaking to the manufacturer of the pouch/adapter to see if they have any additional recommendations.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be due to "incorrect assembly operation of tube coiling (incorrect assembly)".The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "instructions for use: visually inspect the product for any defects or surface deterioration before use.If any package is open, damaged, or if you notice any defect or surface deterioration, do not use.1.Remove the protective cap from the drainage tube catheter adapter and connect the drainage tube to the catheter.2.Unhook.3.Place the hanger on the bed rail near the foot of the bed using a string or hook.4.Use the sheet clip to secure the drain tube to the sheet.Important: hang the drainage tube straight from the side of the bed to the drainage bag.5.To empty the bag: open - with your thumb on top of the device and your finger under the green lever, lift and turn counterclockwise."close - with thumb on the green lever and finger on the lever support bar, rotate the lever is clockwise.Note: if a sample is required, see directions for using the urine sample port.6.Periodic observations of this system should be made to ensure flow urine freely.If a persistent column of urine is observed, check the correct position of the bag then check for a physical obstruction.If the correct position is not determined or the physical obstruction is removed to allow free flow, the bag may need to be changed.7.After use, this product may pose a potential biological hazard, which must be handled and disposed of in accordance with accepted medical practices and applicable local, state, and federal laws and regulations.Directions for using the bard® ez-lok® sampling port: accept bard® ez-lok® sampling port luer-lock syringe or slide-tip syringe.1.Connect the drainage tube at least 3 inches below the sampling port until urine is visible below the site access.2.Wipe the site surface with a disinfectant wipe.3.Using aseptic technique, place the syringe in the center of the sampling port.Ought to the syringe is perpendicular to the surface of the sampling port (at an angle of approximately 80-100 degrees).Click press the syringe firmly and twist it gently to lock the syringe onto the sampling port.Note: improper penetration technique can cause droplet formation urine on the surface of the sampling port.Regular port monitoring is recommended take samples.4.Aspirate the required volume of urine.5.Unscrew the tubes and send the sample to the laboratory.Directions for draining the urine measuring device: if the bag is not positioned correctly, urine may bypass the meter and go directly into the bag.Replace the bag as necessary.The urine measuring device can be emptied in two ways: a.To empty it into the bag, hold the bottom of the meter and lift it up.To provide better drainage of the meters, it is recommended to raise them again.B.To empty the urine meter into the container, twist off the green part of the drain valve to the left; to close, turn the green position of the drain valve to the right.Di(2-ethylhexyl) phthalate (dehp) is a plasticizer used in some medical devices polyvinyl chloride.Dehp has been shown to produce a range of harmful effects in animals experiments, particularly liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp has been well demonstrated in experimental animals, but the ability of this compound to cause harmful effects on.Humans are controversial.There is no evidence that it is suitable for neonates, infants and pregnant women breastfeeding women exposed to dehp experience no relevant adverse effects.However, the lack of evidence the causal relationship between dehp-pvc and any disease or adverse effect does not mean there is no risk." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
URINARY DRAINAGE BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17904339
Report Number1018233-2023-07288
Device Sequence Number20777707
Product Code KNX
UDI-Device Identifier00801741029615
UDI-Public(01)00801741029615
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number154006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown